Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Dec 29, 2021, 2:11 PM CST for Union County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2021, 2:11 PM CST (20:11 UTC)
- Expired
- Dec 29, 2021, 2:45 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.88 in
- Wind
- 40
County Union County, AR
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
557
WWUS84 KSHV 292011
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
211 PM CST Wed Dec 29 2021
ARZ073-292045-
Union AR-
211 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of central Union County
through 245 PM CST...
At 210 PM CST, Doppler radar was tracking a strong thunderstorm over
Wesson, or near Junction City, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Junction City, Calion, Urbana, Lawson, Wesson, Moro Bay
State Park, Newell, New London, Pigeon Hill, Hillsboro, Three Creeks
and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for south central
Arkansas...and northwestern Louisiana.
&&
LAT...LON 3301 9274 3302 9284 3315 9291 3333 9252
3332 9253 3332 9246 3329 9247 3327 9244
3328 9238 3330 9235 3328 9234 3328 9233
3326 9232 3328 9230 3326 9229 3326 9223
3321 9223 3320 9220 3321 9218 3318 9216
TIME...MOT...LOC 2010Z 245DEG 49KT 3311 9278
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
/26/What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Dec 29, 11:45 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 29, 11:45 AM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1145 AM CST Wed Dec 29 2021 .AVIATION... For the 29/18Z TAF period...a mix bag of flight categories due to low cigs,patchy fog, and some scattered -SHRA. Still expect slowly improving cigs/vsbys as most sites but convection will be on the increase ahead of a stalled front north of I-30 and an advancing upper level shortwave which will enhance the development of showers and thunderstorms. Some strong to severe storms will be possible through this afternoon and possibly early evening before conditions begin to improve as the upper level disturbance and sfc trough shift to our east. However, low cigs and fog will return after 30/06z and will hold through the morning hours tomorrow. Winds will gradually veer more W/SW through the period with speeds generally ranging between 6-12 kts on average with higher gusts at times today. /20/ && .PREV DISCUSSION... /issued 1020 AM CST Wed Dec 29 2021/ UPDATE... Decided to make a few changes to temps and pops to match with current and forecasted trends. Otherwise, the remainder of the forecast remains on track. Still expecting showers and thunderstorms to increase in coverage and intensity as a shortwave disturbance ejects NE across the region this morning near a stalled frontal boundary around the I-30 corridor. The Storm Prediction Center continues to highlight a Slight Risk for our northern zones, with large hail being the primary threat. /20/ && PREV DISCUSSION... /issued 441 AM CST Wed Dec 29 2021/ SHORT TERM.../Today through Thursday/ With the kind of record-breaking warmth we've observed recently for late December, it was only a matter of time before we had to pay the piper in the form of increasing severe weather potential. Well, that threat looks to arrive later today as strong warm air advection continues to supply ample Gulf moisture to the region ahead of an ejecting shortwave embedded within the SW flow aloft. As this shortwave lifts directly across the Ark-La-Tex later today and interacts with a stalled boundary currently oriented near the I-30 corridor, strong forcing will enable upscale growth of storms where SB CAPE values will range from 1000-1500 J/kg and dew points in the 60s to lower 70s south of the frontal boundary. It is this region generally extending across nearly all of southern Arkansas where a Slight Risk has been highlighted by the SPC for the threat of severe storms through late this afternoon. Farther south and west, much of our remaining CWA is encompassed in a Marginal Risk with storm initiation expected to begin as early as mid to late morning across our NW zones as instability steadily increases into this afternoon. However, given the lack of any further frontal intrusion and the sfc low not expected to shift deeper into the region, shear profiles aren't expected to be overly impressive so this could be a major limiting factor in terms of how much severe weather materializes. Having said that, the impressive CAPE values may be more than enough to overcome the less favorable shear. With that said, all modes of severe weather will be in play with some discrete storms possible given the expansive warm sector and the stronger forcing expected later in the day. Despite the extensive cloud cover and convection, temperatures will still manage to warm into the 70s to lower 80s again this afternoon with a few more record highs likely at risk of falling for yet another day. As we move into this evening, the severe threat should begin to quickly wind down as the shortwave departs and we're left with just some lingering convection across our SE zones as the sfc trough advances eastward. There may be some partial clearing in the evening behind the sfc trough, but expect clouds to fill back overnight as we remain rather mild across much of the region with lows mainly in the 50s. Another warm but dry day is expected on Thursday with temperatures rebounding back into the 70s over the vast majority of the region with partly cloudy skies expected. /19/ LONG TERM.../Thursday Night through Monday Night/ A weak warm frontal boundary lingering across the ArkLaTex at the start of the period, combined with generally unstable southwest flow aloft, to support widely scattered showers and isolated thunderstorms across the region on Thursday night. Convection to generally increase in coverage on Friday as low-level convergence increases ahead of a surface low swinging east across Oklahoma and Arkansas along the lifting warm front while at the same time a mid- level trough amplifies and shifts east across the central CONUS. The combination of these factors along with a very moist airmass with dewpoints in the upper 60s to near 70 degrees to generate deep convection on Friday evening into the overnight hours supporting a potential all-hazards severe weather threat across portions of northeast Texas, southeast Oklahoma, and southwest Arkansas. Convection to translate northeast with the surface low across Arkansas and Tennessee through daybreak Saturday. However, a trailing cold front to sweep east across the ArkLaTex during the day on Saturday with a renewed severe weather threat across portions of north Louisiana and southern Arkansas. Conditions to improve from the west through the afternoon as cold high pressure builds across the region. Dry and much colder temperatures expected on Saturday night. Overnight lows on Saturday night to range from near 20 degrees across southeast Oklahoma to the mid 30s across central Louisiana. High temperatures on Sunday to climb to around 40 degrees areawide. A slow and gradual warming trend is expected through midweek with overnight lows near freezing areawide by Tuesday morning with highs on Tuesday afternoon around 60 degrees. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 57 77 62 / 70 30 10 20 MLU 78 62 77 63 / 70 40 10 20 DEQ 67 44 69 51 / 70 0 0 10 TXK 72 53 73 58 / 70 10 0 20 ELD 71 54 73 57 / 80 40 0 20 TYR 76 53 75 60 / 50 10 10 10 GGG 78 53 77 59 / 50 10 10 10 LFK 80 58 78 64 / 30 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Dec 29, 12:24 PM CST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1224 PM CST Wed Dec 29 2021 ARZ073-LAZ004>006-014-301830- Union-Claiborne-Lincoln-Ouachita- 1224 PM CST Wed Dec 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are currently expanding across the region, with some strong to severe storms possible through tonight. Severe storms may be capable of producing hail, damaging winds, and isolated tornadoes. A tornado watch has been issued in these areas until 7pm to account for this activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another round of severe weather will be possible from Friday evening into Saturday, mainly across the I-30 corridor into south- central Arkansas and north Louisiana along a frontal boundary. Conditions forecast to improve on Saturday afternoon with much colder temperatures expected. Overnight lows on Sunday morning forecast to range from the teens across southeast Oklahoma to near freezing across north Louisiana. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed today or tonight. ARZ050-051-059>061-070>072-LAZ001>003-010>013-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Red River-Bienville- Jackson-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1224 PM CST Wed Dec 29 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are currently expanding across the region, with some strong to severe storms possible through tonight. Severe storms may be capable of producing hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another round of severe weather will be possible from Friday evening into Saturday mainly across the I-30 corridor into south- central Arkansas and north Louisiana along a frontal boundary. Conditions forecast to improve on Saturday afternoon with much colder temperatures expected. Overnight lows on Sunday morning forecast to range from the teens across southeast Oklahoma to near freezing across north Louisiana. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed today or tonight. 44
In the hours before
Special weather statement, Dec 29, 9:43 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
943 AM CST Wed Dec 29 2021
ARZ050-051-059-291615-
Howard AR-Sevier AR-Little River AR-
943 AM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of northwestern Little
River, Sevier and central Howard Counties through 1015 AM CST...
At 943 AM CST, Doppler radar was tracking a strong thunderstorm over
Horatio, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Queen, Dierks, Horatio, Umpire, Lockesburg, Winthrop, Corinth,
Athens, Center Point, Silver Ridge, Geneva, Central, Muddy Fork,
Lebanon, Burg, Provo, Bellview, West Otis and Cerrogordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 9392 3419 9392 3419 9390 3410 9382
3401 9382 3381 9443 3388 9448 3398 9448
3419 9427 3419 9424 3421 9424 3435 9408
3435 9406
TIME...MOT...LOC 1543Z 232DEG 54KT 3393 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Dec 29, 12:51 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1251 PM CST Wed Dec 29 2021
ARZ072-LAZ002-003-291915-
Columbia AR-Bossier LA-Webster LA-
1251 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of southwestern
Columbia County, northwestern Webster and northern Bossier Parishes
through 115 PM CST...
At 1250 PM CST, Doppler radar was tracking a strong thunderstorm near
Plain Dealing, or 16 miles southwest of Springhill, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta, Shongaloo,
Welcome, Alden Bridge, Rocky Mount, Bolinger and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3281 9324 3271 9370 3288 9379 3302 9356
3302 9349 3306 9349 3310 9343
TIME...MOT...LOC 1850Z 243DEG 37KT 3284 9366
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Dec 29, 1:15 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
115 PM CST Wed Dec 29 2021
ARZ072-LAZ003-004-291945-
Columbia AR-Claiborne LA-Webster LA-
115 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of south central
Columbia County, northwestern Webster and northwestern Claiborne
Parishes through 145 PM CST...
At 115 PM CST, Doppler radar was tracking a strong thunderstorm near
Sarepta, or near Springhill, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springhill, Haynesville, Cullen, Cotton Valley, Sarepta, Emerson,
Shongaloo, Leton, Horsehead and Walkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana.
&&
LAT...LON 3291 9298 3279 9343 3285 9347 3286 9345
3287 9345 3287 9346 3289 9348 3290 9348
3290 9347 3292 9347 3293 9348 3292 9350
3296 9352 3318 9318
TIME...MOT...LOC 1915Z 243DEG 37KT 3292 9340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Dec 29, 2:11 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 PM CST Wed Dec 29 2021
ARZ073-292045-
Union AR-
211 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of central Union County
through 245 PM CST...
At 210 PM CST, Doppler radar was tracking a strong thunderstorm over
Wesson, or near Junction City, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Junction City, Calion, Urbana, Lawson, Wesson, Moro Bay
State Park, Newell, New London, Pigeon Hill, Hillsboro, Three Creeks
and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for south central
Arkansas...and northwestern Louisiana.
&&
LAT...LON 3301 9274 3302 9284 3315 9291 3333 9252
3332 9253 3332 9246 3329 9247 3327 9244
3328 9238 3330 9235 3328 9234 3328 9233
3326 9232 3328 9230 3326 9229 3326 9223
3321 9223 3320 9220 3321 9218 3318 9216
TIME...MOT...LOC 2010Z 245DEG 49KT 3311 9278
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
/26/The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:51 PM CST | Special Weather Statement | SHV | Bossier | 24 min |
| Dec 29, 1:33 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 42 min |
| Dec 29, 9:43 AM CST | Special Weather Statement | SHV | Howard, Sevier | 32 min |
| Dec 29, 1:15 PM CST | Special Weather Statement | SHV | Columbia | 30 min |
| Dec 29, 4:23 PM CST | Special Weather Statement | SHV | Union | 52 min |
| Dec 29, 4:32 PM CST | Special Weather Statement | SHV | Hempstead | 43 min |
| Dec 29, 4:35 PM CST | Special Weather Statement | SHV | Miller | 40 min |
| Dec 29, 5:15 PM CST | Special Weather Statement | SHV | Nevada | 30 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.